MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation excluded reagent issues as there were no further cases reported and correct reruns were performed using the same reagent.The field service engineer (fse) inspected the analyzer and found the cells overflowing.He then readjusted the rinse volume in the cells.The fse also replaced the solenoid valves and sample probe springs; adjusted the high main pump pressure to the correct level; and adjusted the gear pump pressure and all the rinse stations for the probes' exterior wash.He confirmed that the assay and the analyzer were performing within specifications.The investigation determined the event was due to a service training-related issue.The investigation determined the service actions resolved the issue.
 
Event or Problem Description
The initial reporter received questionable creatinine, phosphorus, and calcium results from four patient samples tested on the cobas pro c 503 analytical unit.It is unknown if the initial results were reported outside of the laboratory.Sample id (b)(6) the initial results were obtained on 16-jan-2024.The repeat results were obtained on (b)(6) 2024.The initial creatinine result from the analyzer was 65.7 umol/l.The repeat result from their other line was 85.7 umol/l.The initial phosphorus result from the analyzer was 0.710 mmol/l.The repeat result from their other line was 1.10 mmol/l.The initial calcium result from the analyzer was 1.72 mmol/l.The repeat result from their other line was 2.38 mmol/l.Sample id (b)(6) on (b)(6) 2024: the initial calcium result from the analyzer was 1.67 mmol/l.The repeat result from their other line was 2.35 mmol/l.Sample id (b)(6) the repeat results from their other line were obtained on (b)(6) 2024.The initial phosphorus result from the analyzer was 0.493 mmol/l.The first repeat result from their other line was 0.933 mmol/l.The second repeat result from their other line was 0.936 mmol/l.The initial calcium result from the analyzer was 1.42 mmol/l.The first repeat result from their other line was 2.35 mmol/l.The second repeat result from their other line was 2.35 mmol/l.Sample id (b)(6) the initial results from the analyzer were obtained on (b)(6) 2024.The repeat results from their other line were obtained on (b)(6) 2024.The initial calcium result from the analyzer was 1.62 mmol/l.The first repeat result from the analyzer was 2.21 mmol/l.The second repeat result from their other line was 2.21 mmol/l.The second repeat result from their other line was 2.24 mmol/l.The initial creatinine result from the analyzer was 65.6 umol/l.The first repeat result from the analyzer was 94.6 umol/l.The second repeat result from their other line was 91.7 umol/l.The third repeat result from their other line was 93.5 umol/l.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18704768
Report Number1823260-2024-00439
Device Sequence Number15040504
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown